View Full Version : Telogen effluvium or accelerated MPB

11-09-2014, 12:51 PM
About three years ago I began to notice thinning in the middle portion of my hairline. In January of this year I was considering starting Propecia. I took a front profile photo in January and June and there was no noticeable change. If anything maybe some improvement, but that is subjective.

Unfortunately that all changed by September. Can MPB accelerate in a three month period? I hoping it is just telogen effluvium, but can it cause thinning only along the hairline? The rest of the hair appears fine.

Below is a time line of events that led up to my recent thinning.

At mid-May I started a low-carb diet and lost 15 pounds by early July.

At early July I had a bad reaction to poison ivy and was prescribed 60mg/day of prednisone, tapered down over two weeks.

At the end of July I was off prednisone for a week. I lost an additional 5 pounds (maybe water weight), and had a very bad dandruff flair up and hair shedding.

Middle August I tried topical S5 cream. On the first day it causes severe itching and redness along the right and middle portion of my hair line. Shaking out the hair produced 30 hairs, yet I can do the same now and get only 2-3. I haven't touched it since.

By middle September the shedding was finally slowing down. By October the shedding was about normal.

By early October I started finasteride 1.25mg/day. Shedding is normal rate.

I do see some small hairs (< .5 inch) in the area, but there is still a lot of bare area.